Drugs to Avoid with CMT: Stumbled upon... - Charcot-Marie-Too...

Charcot-Marie-Tooth UK
1,425 members584 posts

Drugs to Avoid with CMT

Stumbled upon this and thought people might find it useful.

It was in a published paper called Medication-induced exacerbation of neuropathy in Charcot Marie Tooth Disease

link cmt.org.uk/wp-content/uploa...

Proposed list of medications of concern to patients with CMT

Definite high risk (including asymptomatic CMT)

Vinca alkaloids (vincristine)

Moderate to significant risk

Amiodarone

Bortezomib (velcade)

Cisplatin, carboplatin, oxaliplatin

Colchicine (extended use)

Dapsone

Didanosine (ddI)

Dichloroacetate

Disulfiram

Gold salts

Leflunomide

Linezolid (extended use)

Metronidazole/misonidazole (extended use)

Nitrofurantoin

Nitrous oxide (inhalation abuse or vitamin B12 deficiency)

Perhexiline*

Pyridoxine (high dose)

Stavudine (d4T)

Suramin

Tacrolimus (FK506, ProGraf)

Taxoids (paclitaxel, docetaxel)

Thalidomide

Zalcitabine

Uncertain or minor risk

5-Fluoracil

Adriamycin

Almitrine*

Chloroquine

Cytarabine (high dose)

Cyclosporin A

Ethambutol

Etoposide (VP-16)

Gemcitabine

Griseofulvin

Hexamethylmelamine

Hydralazine

Ifosphamide

Infliximab

Isoniazid

Mefloquine

Penicillamine

Penicillin — high IV doses

Phenytoin

Podophyllin resin

Sertraline (Zoloft)

Statins

Tumor necrosis factor-a

Zimeldine*

a-Interferon

Negligible or doubtful risk

Allopurinol

Amitriptyline

Chloramphenicol

Chlorprothixene

Cimetidine

Clioquinil

Clofibrate

Enalapril

Fluoroquinolones

Gabapentin

Gluthethimide

Lithium

Phenelzine

Propafenone

Sulfonamides

Sulphasalzine

*Not available in the United States.

L.H. Weimer, D. Podwall /

4 Replies
oldestnewest

Hydroxychloroquine causes muscles weakness with me (as if I don't have enough problems with CMT as it is)

I hate being told that xx (specialist) has never heard that before. Just because they've not heard it doesn't mean to say my experience isn't valid.

Hmmmf.

1 like
Reply

That's very useful information PHICAM, thank you so much for taking the trouble to post it.

1 like
Reply

Amitriptyline is on here, but lots of sufferers use it. Its a very useful list though thanks for posting it

1 like
Reply

I've had a similar experience, phicam. While I had symptoms of CMT (eventually diagnosed as CMT2N) prior to statin use, I had much great difficulty with activity, exercise and, especially, walking up stairs, after statin use. I did have a severe reaction to the statin - acute myopathy with CPK > 1,000. What was unusual, and perhaps argues that it was a separate issue unrelated to CMT, is that following the statin experience, it was really my proximal leg muscles that were affected (thighs) with loss of strength, but not muscle mass.

Reply

You may also like...